Korean J. Math. Vol. 23 No. 1 (2015) pp.199-203
DOI: https://doi.org/10.11568/kjm.2015.23.1.199

Weakly subnormal weighted shifts need not be 2-hyponormal

Main Article Content

Jun Ik Lee


In this paper we give an example which is a weakly subnormal weighted shift but not 2-hyponormal. Also, we show that every partially normal extension of an isometry $T$ needs not be 2-hyponormal even though $\text{p.n.e.}(T)$ is weakly subnormal.

Article Details

Supporting Agencies

This research was Supported by a 2014 Research Grant from SangMyung University.


[1] J. Bram, Subnormal operators, Duke Math. J. 22 (1955), 75–94. Google Scholar

[2] R.E. Curto, Quadratically hyponormal weighted shifts, Integral Equations Operator Theory 13 (1990), 49–66. Google Scholar

[3] R.E. Curto, I.B. Jung and S. S. Park, A characterization of k-hyponormality via weak subnormality, J. Math. Anal. Appl. 279 (2003), 556–568. Google Scholar

[4] R.E. Curto and W.Y. Lee, Towards a model theory for 2-hyponormal operators, Integral Equations Operator Theory 44 (2002), 290–315. Google Scholar

[5] J. Conway, The Theory of Subnormal Operators, Mathematical Surveys and Monographs, vol. 36, Amer. Math. Soc., Providence, 1991. Google Scholar

[6] R. Curto, S.H. Lee and W.Y. Lee, A new criterion for k-hyponormality via weak subnormality, Proc. Amer. Math. Soc. (to appear) Google Scholar

[7] R. Curto, P. Muhly and J. Xia, Hyponormal pairs of commuting operators, Operator Theory: Adv. Appl. 35 (1988), 1–22. Google Scholar